Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 90, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 29, 2023, 3:36 PM EDT for Chattahoochee County, Muscogee County, Georgia; Lee County, Russell County, Alabama. It took effect at Mar 29, 2023, 8:00 PM EDT. It was in force for 94 min.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2023, 3:36 PM EDT (19:36 UTC)
- In effect from
- Mar 29, 2023, 8:00 PM EDT
- Expired
- Mar 29, 2023, 9:34 PM EDT
- In force
- 94 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lee County, AL, Russell County, AL, Chattahoochee County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattahoochee River at 14th Street at Columbus (CBUG1). The gauge peaked at 32.34 ft at Mar 28, 2023, 3:00 PM EDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 42 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02341460, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
288
WGUS42 KFFC 291936
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
336 PM EDT Wed Mar 29 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...Alabama...
Chattahoochee River at 14th Street at Columbus affecting Russell,
Muscogee, Chattahoochee and Lee Counties.
For the Chattahoochee River Basin...including Helen, Dahlonega,
Cornelia, Buford, Buford, Suwanee, Suwanee, Chattahoochee River
upstream McGinnis Ferry Rd, Norcross, Roswell, Chattahoochee River
above Roswell, Powers Ferry & I285 Atlanta, Smyrna, Chattahoochee
River below Morgan Falls Dam, Atlanta, Atlanta, Atlanta, Atlanta,
Fairburn, Whitesburg, Fairplay, Whitesburg, Whitesburg, Franklin,
Corinth, Hammett Rd below Hogansville, Franklin, West Point,
Columbus, Union, Omaha...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
ALC081-113-GAC053-215-300600-
/O.NEW.KFFC.FL.W.0090.230330T0000Z-230330T0600Z/
/CBUG1.1.ER.230330T0000Z.000000T0000Z.230330T0000Z.NO/
236 PM CDT Wed Mar 29 2023 /336 PM EDT Wed Mar 29 2023/
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Chattahoochee River at 14th Street at Columbus.
* WHEN...From this evening to just after midnight tonight.
* IMPACTS...At 27 feet, Flood stage is reached. Minor flooding
occurs along the river upstream and downstream from the gage on
the 14th Street bridge. Portions of the River Walk in Columbus
begin to flood and will be closed to the public. The water level
continues to approach the foundation of the Phenix City
Amphitheater in Alabama.
* ADDITIONAL DETAILS...
- At 2:15 PM CDT Wednesday /3:15 PM EDT Wednesday/ the stage
was 26.8 feet and rising.
- Forecast...The river will rise to flood stage this evening.
It will then fall to 23.7 feet early Friday afternoon. It
will rise to 23.8 feet early Saturday morning. It will then
fall again and remain below flood stage.
- Flood stage is 27 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$1 follow-up statement
042
WGUS82 KFFC 300134
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
934 PM EDT Wed Mar 29 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...Alabama...
Chattahoochee River at 14th Street at Columbus affecting Lee,
Chattahoochee, Russell and Muscogee Counties.
ALC081-113-GAC053-215-300245-
/O.CAN.KFFC.FL.W.0090.000000T0000Z-230330T0134Z/
/CBUG1.1.ER.000000T0000Z.230328T0430Z.230329T1257Z.NO/
834 PM CDT Wed Mar 29 2023 /934 PM EDT Wed Mar 29 2023/
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chattahoochee River at 14th Street at Columbus.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday /9:00 PM EDT Wednesday/ the stage
was 26.7 feet.
- Forecast...The river is expected to rise to a crest of 26.8
feet just after midnight tonight.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 29, 2:47 PM EDT, 49 minutes earlier.
Area forecast discussion, Mar 29, 2:47 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 247 PM EDT Wed Mar 29 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 233 PM EDT Wed Mar 29 2023 Fair weather conditions are expected to continue through Thursday as a result of high pressure. Temperatures overnight will fall into the upper 30s to low 40s with some mid-30s across far NE GA. As high pressure slides off the east coast winds will swing back to the SE and eventually SW. High temperatures are forecast to be in the 70s areawide Thursday afternoon. Similar to today, minimum RH values across North GA will fall into the low 20% range. Given the lack of changing conditions we may need another Fire Danger Statement for portions of North GA tomorrow. 07 && .LONG TERM... (Friday morning through next Tuesday) Issued at 233 PM EDT Wed Mar 29 2023 Friday starts off the long term period as well as an active weather patter through the middle of next week. To start off a deep mid level trough centered over the plains is expected to deepen and move eastward, while at the surface a low pressure system is expected to push a cold front through our area Friday overnight into Saturday morning. We are not under a risk from SPC at this time but that could be coming, they currently have much of the central CONUS under a Day 3 enhanced risk. When looking at the parameters for this system, CAPE values are relatively low <= 500 J/kg, but shear values are from 50-70 kt. As we know here in Georgia, these low CAPE/high shear events are something to watch out for. The one thing that is standing out that could limit the potential is how far north the low pressure is expected to track (into Canada) by the time it gets to our are. This could ultimately limit the forcing for the area. Following the frontal system, there are a few short wave troughs that are expected to push moisture into our through the middle of next week every couple of days. Currently our QPF values are not that high (max ~1.5 inches in N Georgia), but PWATs are expected to stay above average as these waves move through which could ultimately give Georgia more rainfall. This will become clearer in the next couple of days. Finally, since it is spring, we usually get almost weekly frontal systems and later next week is no exclusion. With it still being pretty far out in the forecast, details are a little scattered but it should come together more over the next few days. Temps are expected to stay mild with highs in the 70s-low 80s and lows in the 40s-50s which is about 7-9 degrees above climatological norms. Hernandez && .AVIATION... (18Z TAFS) Issued at 117 PM EDT Wed Mar 29 2023 VFR conditions will prevail through the TAF cycle. NE winds 4-8kts are expected to switch back over to the NW side at or shortly after 20z where they will remain until 14-16z Thursday. At which point winds will switch back to the SE. FEW to SCT high clouds will persist this afternoon, otherwise, SKC. //ATL Confidence...18Z Update... High confidence on all elements. 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 39 72 48 78 / 0 0 0 10 Atlanta 42 72 51 78 / 0 0 0 10 Blairsville 35 68 46 68 / 0 0 10 20 Cartersville 37 73 50 77 / 0 0 0 20 Columbus 42 75 52 82 / 0 0 0 10 Gainesville 39 71 47 75 / 0 0 0 10 Macon 41 74 51 81 / 0 0 0 0 Rome 37 73 50 77 / 0 0 10 20 Peachtree City 40 72 49 79 / 0 0 0 10 Vidalia 44 75 52 84 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....Hernandez AVIATION...07
Hazardous weather outlook, Mar 29, 2:50 PM EDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 250 PM EDT Wed Mar 29 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 250 PM EDT Wed Mar 29 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Fire Danger Statement is valid for North GA until 6PM this evening due to low relative humidity values. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Potential fire danger concerns across North Georgia on Thursday due to low relative humidity values. Thunderstorms will be possible as a cold front moves through the area late Friday into Saturday. A few of the storms could be strong or even severe, especially across northern portions of the state. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:35 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 6 hr |
Nearby
River Flood Warnings in Georgia, 2023River Flood Warnings in Alabama, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.